Alert archive / Oklahoma / Frost Advisories in 2016
Frost Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Mar 27, 2016, 2:50 PM CDT for Choctaw County, Oklahoma. It took effect at Mar 28, 2016, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 2:50 PM CDT (19:50 UTC)
- In effect from
- Mar 28, 2016, 12:00 AM CDT
- Expired
- Mar 28, 2016, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478 WWUS74 KTSA 271950 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 250 PM CDT SUN MAR 27 2016 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF E OK AND NW AR... .HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT IN THE WAKE OF A COLD FRONT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR BELOW ACROSS MUCH OF THE AREA TONIGHT. THE GROWING SEASON IS ALREADY WELL UNDERWAY GIVEN THE WARM WINTER...THUS ACTION WILL BE NEEDED TO PROTECT SENSITIVE VEGETATION. ARZ001-002-010-011-019-020-029-OKZ049-054>076-281000- /O.CON.KTSA.FZ.W.0005.160328T0500Z-160328T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 250 PM CDT SUN MAR 27 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER 30S IN MOST PLACES...WITH MID TO UPPER 20S IN SOME OF THE COLDER VALLEYS. * IMPACTS...THE NEAR OR SUB FREEZING CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$ OKZ053-281000- /O.NEW.KTSA.FR.Y.0001.160328T0500Z-160328T1400Z/ CHOCTAW- INCLUDING THE CITY OF...HUGO 250 PM CDT SUN MAR 27 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY. * AFFECTED AREA...IN OKLAHOMA...CHOCTAW COUNTY. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL DOWN INTO THE MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$ LACY
2 follow-up statements
661 WWUS74 KTSA 280843 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 343 AM CDT MON MAR 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>076-281400- /O.CON.KTSA.FZ.W.0005.000000T0000Z-160328T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 343 AM CDT MON MAR 28 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...EARLY MORNING TEMPERATURES WILL FALL INTO THE LOWER 30S IN MOST PLACES...WITH MID TO UPPER 20S IN SOME OF THE COLDER VALLEYS. * IMPACTS...THE NEAR OR SUB FREEZING CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$ OKZ053-281400- /O.CON.KTSA.FR.Y.0001.000000T0000Z-160328T1400Z/ CHOCTAW- INCLUDING THE CITY OF...HUGO 343 AM CDT MON MAR 28 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * AFFECTED AREA...IN OKLAHOMA...CHOCTAW COUNTY. * TEMPERATURE...EARLY MORNING TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
283 WWUS74 KTSA 281358 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 858 AM CDT MON MAR 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-054>076-281500- /O.EXP.KTSA.FZ.W.0005.000000T0000Z-160328T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE- ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 858 AM CDT MON MAR 28 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED AND WILL CONTINUE TO WARM ABOVE FREEZING THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. $$ OKZ053-281500- /O.EXP.KTSA.FR.Y.0001.000000T0000Z-160328T1400Z/ CHOCTAW- INCLUDING THE CITY OF...HUGO 858 AM CDT MON MAR 28 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE AND WILL CONTINUE TO WARM ABOVE FREEZING THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Mar 27, 2:42 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 27, 2:42 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
242 PM CDT SUN MAR 27 2016
.DISCUSSION...
High pressure will settle over the region tonight in the wake of
the upper system and cold front which moved thru the area earlier
today. Clearing skies and light winds will allow for nearly
optimal radiational cooling tonight. Lows will drop to near or
several degrees below freezing by morning across much of E OK and
NW AR. Inherited freeze warning will be left intact...and will add
a frost advisory for Choctaw county.
Warming trend begins tomorrow and continues through midweek. Large
positive tilt upper trough evolves over the western CONUS with
downstream shortwave ridging over the Plains. Southerly return
flow will increase...especially by Tuesday. Elevated fire danger
is forecast across NE OK...though increasing dewpoints will keep
humidity levels high enough to avoid any fire headlines.
Medium range model guidance is starting to point toward increasing
severe weather potential midweek. The 12z runs of the GFS and
ECMWF are more in agreement on the timing of what is now looking
like a more substantial piece of shortwave energy emanating from
the western CONUS trough. As the shortwave trough ejects into the
Plains on Wednesday...a surface low will deepen and lift northeast
toward the mid MO valley. A dryline and cold front will trail to
the S and SW of the low respectively. Moisture return ahead of the
dryline will allow for at least moderate instability to develop
beneath strong vertical wind shear at the base of the ejecting
trough by Wed afternoon. There is potential for rotating storms to
develop along the dryline across central into eastern
OK...eventually lining out with eastward extent as the cold front
overtakes the dryline Wed evening. All severe modes appear
possible. Stay tuned to the latest forecast updates as this time
nears.
The forecast looks dry to close out the week on into next weekend
in a tranquil NW flow upper air pattern. Arctic air is still
poised to spill down into the country next weekend...but this cold
air should stay off to our northeast. After a cooling trend to
close out the week...a warming trend will ensue next weekend into
early next week as our area will be under the influence of
downslope flow.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 32 70 47 73 / 0 0 0 10
FSM 34 70 44 74 / 0 0 0 10
MLC 32 70 48 73 / 0 0 0 10
BVO 26 69 40 73 / 0 0 0 10
FYV 27 67 37 70 / 0 0 0 10
BYV 29 66 40 70 / 0 0 0 10
MKO 31 69 45 73 / 0 0 0 10
MIO 29 67 44 72 / 0 0 0 10
F10 32 69 47 73 / 0 0 0 10
HHW 35 69 46 73 / 0 0 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Warning from midnight tonight to 9 AM CDT Monday for
OKZ049-054>076.
AR...Freeze Warning from midnight tonight to 9 AM CDT Monday for
ARZ001-002-010-011-019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Mar 27, 1:10 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 110 PM CDT SUN MAR 27 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 110 PM CDT SUN MAR 27 2016 ...AREAS OF FROST AND FREEZING TEMPERATURES LIKELY TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION... SKIES ARE EXPECTED TO CLEAR FROM WEST TO EAST THIS AFTERNOON AND EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. CLEAR SKIES COMBINED WITH LIGHT WINDS WILL HELP TEMPERATURES TO FALL NEAR TO BELOW FREEZING ACROSS MUCH OF THE REGION AS WELL AS AID IN THE POTENTIAL FOR FROST TO DEVELOP EARLY MORNING MONDAY. A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT INTO MONDAY MORNING FOR MUCH OF EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... SOUTH TO SOUTHEASTERLY WINDS AND WARMER TEMPERATURES RETURN STARTING MONDAY AND CONTINUING INTO WEDNESDAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING THE REGION. GUSTY WINDS IN THE 20 TO AROUND 30 MPH RANGE WILL ALLOW FOR FIRE DANGERS TO INCREASE...ESPECIALLY TUESDAY WHEN WINDS AND LOW RELATIVE HUMIDITY VALUES ARE FORECAST TO BE MOST IMPACTFUL. THUNDERSTORM CHANCES BECOME POSSIBLE TUESDAY NIGHT AND INCREASE WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT ARE FORECAST TO MOVE ACROSS THE REGION. PERIODS OF HEAVY RAINFALL AS WELL AND THE POTENTIAL FOR SEVERE THUNDERSTORMS LOOK TO BE POSSIBLE WEDNESDAY AHEAD OF THE COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:58 AM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 29 hr |
Nearby
Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.